Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 26, 2021, 7:55 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 7:55 PM MDT (01:55 UTC)
- Expired
- May 26, 2021, 9:00 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 9.7
The text
As transmitted.
746
WWUS83 KLBF 270155
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT Wed May 26 2021
NEZ058-059-069>071-270300-
Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE-
855 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHEASTERN PERKINS...CHASE...SOUTHWESTERN LINCOLN AND HAYES
COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...
At 854 PM CDT/754 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Elsie to near
Champion. Movement was southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Imperial, Hayes Center, Wauneta, Madrid, Elsie, Wellfleet, Enders,
Enders Reservoir State Recreation Area, Champion, Crete, Hamlet,
Grainton, Center Dam Campground, Hayes Center State Wildlife
Management Area, Marengo, Wanamaker State Wildfire Management Area,
Area A Campground and Church Grove Campground.
This includes the following highways...
Highway 61 between mile markers 25 and 57.
Highway 83 between mile markers 55 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CDT/100 AM MDT/ for
southwestern Nebraska.
LAT...LON 4035 10175 4045 10192 4087 10153 4075 10070
4035 10108
TIME...MOT...LOC 0154Z 303DEG 17KT 4080 10136 4044 10169
$$
NMJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 5:35 PM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 26, 5:35 PM MDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service North Platte NE 635 PM CDT Wed May 26 2021 .SHORT TERM...(This evening through Thursday night) Issued at 254 PM CDT Wed May 26 2021 The main concern in the short term will be the potential for significant severe storms this afternoon and evening. A combination of a stationary front, warm front, and dry line will all help to initiate several storms across western and north central Nebraska and into northern Kansas. Latest radar and satellite imagery shows several isolated, but weak storms moving across north central Nebraska at this time. In addition, the latest special 18Z sounding shows moderate instability and a decent capping inversion. As a result these storms do not appear to be strong right now, but some clearing across southwest Nebraska is expected to add just a little more instability and increase surface temperatures helping to erode any cap. Therefore, any storms that continue to develop in southwest Nebraska and the I-80 corridor are expected to develop more rapidly and have the potential to become severe by late afternoon. Heading into this evening, latest hi-res models show plenty of instability across the region. CAPE values up to 2000 J/kg as well as steep low level lapse rates of 7-9 C/km will combine to result in a decent severe threat on this evening. Hail up to 2 inches in diameter and wind speeds of 70 mph or greater should be expected. There is also a chance for isolated tornadoes mainly across southwest Nebraska. The tornado threat will diminish as the evening wears on becoming mostly a hail, strong wind, and heavy rain event by late evening. After midnight, the majority of the best instability will have been exhausted resulting in storms switching to a mainly heavy rain threat. The best rainfall looks like it will fall just to the east of our area. There, up to 2 to 3 inches of rainfall could be experienced. Still, there's the potential for our far southeastern counties (Frontier, Hayes, and southeast Lincoln) could still see rainfall amounts up to 1 to 1.5 inches. While flooding is not a concern at this time due to a quick storm motion, some localized flooding may be possible especially if training of storms develops. For Thursday, rain lingers across our eastern counties into Thursday morning before completely pushing off to the east by the afternoon. Weak ridging will then allow for quiet weather to return once again for the end of the week. Cooler air also pushes in for the end of the week with highs ranging from the mid 50s (across the north) to the low 70s (south of I-80) on Thursday. .LONG TERM...(Friday through Wednesday) Issued at 254 PM CDT Wed May 26 2021 Active weather will then continue this weekend as a series of disturbances moves through the region. Thunderstorms are possible through Monday especially in the afternoons and evenings when instability is highest. At this time, the severe potential remains uncertain, but will keep a close eye on this over the next few days. Clouds and rain chances will keep temperatures cooler through the weekend as well. At this time, high temperatures will remain in the low 60s to low 70s through Tuesday. Overnight low temperatures will remain steady in the 40s for most locations and into the low 50s across the south and east. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 635 PM CDT Wed May 26 2021 Scattered to numerous thunderstorms are expected across wrn and ncntl Nebraska through 09z tonight. Areas of IFR/LIFR in low ceilings is expected in the wake of the storm activity 09z-21z Thursday, mainly affecting ncntl Nebraska. VFR is generally expected 21z onward across wrn and ncntl Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...CDC
Hazardous weather outlook, May 26, 2:12 PM MDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 312 PM CDT Wed May 26 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-272015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are likely through the evening across all of the outlook area. The greatest threat for severe storms is south of a line from Hay Springs to Thedford to Burwell. Very large hail greater than 2 inches in diameter, damaging wind gusts up to 70 MPH and isolated tornadoes are possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms will be possible Friday night through Tuesday. At this time, the severe threat is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter groups across the eastern Nebraska Panhandle, Sandhills and southwestern Nebraska, should be ready for activation this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 26, 7:32 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL NNW GRANT 40.85N 101.73W
05/26/2021 E1.00 INCH PERKINS NE TRAINED SPOTTER
&&
MELTZERLocal storm report, May 26, 7:36 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 NE PALISADE 40.38N 101.09W
05/26/2021 U1.00 INCH HAYES NE PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, May 26, 7:42 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
842 PM CDT Wed May 26 2021
NEZ070-071-270215-
Frontier NE-Hayes NE-
842 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN LINCOLN
AND SOUTHEASTERN HAYES COUNTIES UNTIL 915 PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of McCook, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Medicine Creek Reservoir
State Recreation Area, Maywood, Quick, Willow View Campground,
Freedom, Orafino, Bluegill Haven Campground, Red Willow Reservoir
State Recreation Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.
LAT...LON 4070 10065 4070 9998 4065 9998 4035 10024
4035 10103
TIME...MOT...LOC 0142Z 230DEG 38KT 4038 10065
NMJLocal storm report, May 26, 7:52 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 11 SW ARTHUR 41.46N 101.84W
05/26/2021 E60 MPH ARTHUR NE TRAINED SPOTTER
&&
MELTZERLocal storm report, May 26, 7:53 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST 11 SE ARTHUR 41.46N 101.54W
05/26/2021 E60.00 MPH ARTHUR NE TRAINED SPOTTER
&&
MELTZERSpecial weather statement, May 26, 7:55 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
855 PM CDT Wed May 26 2021
NEZ058-059-069>071-270300-
Chase NE-Frontier NE-Hayes NE-Perkins NE-Lincoln NE-
855 PM CDT Wed May 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRONTIER...
SOUTHEASTERN PERKINS...CHASE...SOUTHWESTERN LINCOLN AND HAYES
COUNTIES UNTIL 1000 PM CDT/900 PM MDT/...
At 854 PM CDT/754 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Elsie to near
Champion. Movement was southeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Imperial, Hayes Center, Wauneta, Madrid, Elsie, Wellfleet, Enders,
Enders Reservoir State Recreation Area, Champion, Crete, Hamlet,
Grainton, Center Dam Campground, Hayes Center State Wildlife
Management Area, Marengo, Wanamaker State Wildfire Management Area,
Area A Campground and Church Grove Campground.
This includes the following highways...
Highway 61 between mile markers 25 and 57.
Highway 83 between mile markers 55 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 200 AM CDT/100 AM MDT/ for
southwestern Nebraska.
LAT...LON 4035 10175 4045 10192 4087 10153 4075 10070
4035 10108
TIME...MOT...LOC 0154Z 303DEG 17KT 4080 10136 4044 10169
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:00 PM MDT | Special Weather Statement | LBF | Garden | 30 min |
| May 26, 6:12 PM MDT | Special Weather Statement | LBF | Deuel | 33 min |
| May 26, 6:15 PM MDT | Special Weather Statement | LBF | Sheridan | 30 min |
| May 26, 6:20 PM MDT | Special Weather Statement | LBF | Garden | 25 min |
| May 26, 6:23 PM MDT | Special Weather Statement | LBF | Hayes | 37 min |
| May 26, 6:40 PM MDT | Special Weather Statement | LBF | Sheridan | 35 min |
| May 26, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| May 26, 6:46 PM MDT | Special Weather Statement | LBF | Hayes | 44 min |
| May 26, 6:47 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes | 10 hr |
| May 26, 6:57 PM MDT | Special Weather Statement | LBF | Keith | 48 min |
| May 26, 7:03 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 42 min |
| May 26, 7:04 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 41 min |
| May 26, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 40 min |
| May 26, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 32 min |
| May 26, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 36 min |
| May 26, 7:42 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| May 26, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| May 26, 7:56 PM MDT | Flash Flood Warning | LBF | Lincoln | 62 min |
| May 26, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 43 min |
| May 26, 8:18 PM MDT | Special Weather Statement | LBF | Frontier | 27 min |
| May 26, 8:26 PM MDT | Special Weather Statement | LBF | Frontier | 49 min |
| May 26, 8:30 PM MDT | Special Weather Statement | LBF | Lincoln | 45 min |
| May 26, 9:04 PM MDT | Special Weather Statement | LBF | Frontier | 56 min |
| May 26, 10:41 PM MDT | River Flood Advisory | LBF | Hayes | 87 min |
| May 27, 12:08 AM MDT | River Flood Warning | LBF | Hayes | 10 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.